Heroin use can be deadly from the first it’s ingested. It is an extremely addictive opiate that impacts the body and brain. It can alter your mental state and cause your body harm.

If you are using heroin or suspect your loved one is using heroin, it is important to be aware of the typical signs and symptoms of use and withdrawal. Knowing these signs could save a life. 


At Findlay Recovery Center, our heroin addiction treatment program is designed to support individuals through detoxification and rehabilitation. We provide safe, structured, affordable care in Ohio for clients struggling with drug and alcohol addiction. 

What Is Heroin?

Heroin is an opiate pain reliever that can be smoked, snorted, injected, or ingested. This highly addictive drug is illegal in all 50 states and is no longer used for medical purposes because of its highly addictive nature. It can be a white or brown powder or black sticky substance. Heroin creates a calming euphoric high that is followed closely by extreme sleepiness and heavy extremities. Individuals using heroin often go “on the nod,” where they nod back and forth between consciousness and semi-consciousness. When an individual overdoses they can go “on the nod” and slip into a coma or even die.

What Are the Early Signs of Heroin Withdrawal?

Heroin is highly addictive. This is due in part to the early signs of heroin withdrawal. When an individual uses heroin, the body starts to accept this feeling as the better and natural state and it wants to stay this way. When an individual stops using or doesn’t give the body enough, the body goes into withdraw in an attempt to indicate to the body that it doesn’t have the “high” that it needs. Withdraw symptoms are at best uncomfortable and at worst, deadly.

Heroin withdrawal typically sets in within 12 hours of last use. Early signs of heroin withdrawal include:

  • Agitation
  • Anxiety
  • Muscle aches
  • Increased tearing
  • Insomnia
  • Runny nose
  • Sweating
  • Yawning

These early signs are followed by the more severe heroin withdrawal symptoms of:

  • Abdominal cramping
  • Diarrhea
  • Dilated pupils
  • Goosebumps
  • Nausea
  • Vomiting

But, the most severe symptom of heroin withdrawal are cravings. The cravings for the drug are most often what causes an individual focused on rehabilitation to relapse. 

If you are struggling with the early symptoms of heroin withdrawal, contact Findlay Recovery Center today to see how we can support you through detoxification and heroin addiction treatment.

Know When It’s Time To Go to Heroin Treatment

There are several common signs that drug use has become abuse, however, the most crucial when it comes to early signs of heroin addiction is “using illegal drugs.” Using illegal drugs or misusing prescription drugs is an indicator that it is time to get addiction treatment.

But, also consider the following in relation to your usage

  • Do you use more than you plan?
  • Have you experienced an overdose?
  • Have you tried to stop using, but were unsuccessful?
  • Have you done something illegal to get more drugs or while using drugs?

If you have done any of those things, it may be time to go to heroin treatment. Findlay Recovery Center is a comprehensive addiction treatment center equipped to support individuals with heroin addiction and more. Contact us today to see how we can help you.

Findlay Recovery Center

Findlay Recovery Center is your affordable addiction treatment program in Findlay, Ohio. Our rehabilitation facility works to support clients through every step of the detoxification, addiction treatment, and rehabilitation process. Through intensive therapeutic treatment in a tailor-made program, individuals can learn the skills necessary for sustainable life-long recovery.

At Findlay Recovery Center we combine alternative therapeutic treatments with traditional evidence-based treatment to improve total body wellness. By treating the mind, body, and soul, our clients are better able to focus on achieving their rehabilitation goals. 

Recommended Posts